Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 19, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jul 30, 2015, 3:46 PM PDT for San Diego County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2015, 3:46 PM PDT (22:46 UTC)
- Expired
- Jul 30, 2015, 6:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County San Diego County, CA
The radar
The San Diego radar (KNKX), 68 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
316
WGUS56 KSGX 302246
FFWSGX
CAC073-310145-
/O.NEW.KSGX.FF.W.0019.150730T2246Z-150731T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
346 PM PDT THU JUL 30 2015
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN SAN DIEGO COUNTY IN SOUTHWESTERN CALIFORNIA...
* UNTIL 645 PM PDT
* AT 343 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING WITHIN NORMALLY
DRY WASHES WILL LIKELY BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL LIKELY EXPERIENCE FLOODING INCLUDE...I-8
BETWEEN BOULEVARD AND IMPERIAL COUNTY LINE...HWY S1...HWY S2 AND
JACUMBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3289 11649 3307 11656 3306 11625 3297 11610
3262 11611 3261 11624
$$
ALBRIGHT2 follow-up statements
973
WGUS76 KSGX 310031
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
531 PM PDT THU JUL 30 2015
CAC073-310145-
/O.CON.KSGX.FF.W.0019.000000T0000Z-150731T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO CA-
531 PM PDT THU JUL 30 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM PDT FOR
SOUTHEASTERN SAN DIEGO COUNTY...
AT 526 PM PDT...DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH
PRODUCED HEAVY RAIN ACROSS THE WARNED AREA HAD DISSIPATED. FLASH
FLOODING WILL REMAIN POSSIBLE OVER THE AREA THROUGH 645 PM AS RUNOFF
CONTINUES. A MODERATE RISE IN FLOW IS FORECAST FOR THE FISH CREEK
WASH.
SOME LOCATIONS THAT MAY EXPERIENCE ADDITIONAL FLOODING INCLUDE...I-8
BETWEEN BOULEVARD AND IMPERIAL COUNTY LINE...HWY S1...HWY
S2...NORTHEASTERN BOULEVARD AND JACUMBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3289 11649 3307 11656 3306 11625 3297 11610
3262 11611 3261 11624
$$
ALBRIGHT824
WGUS76 KSGX 310136
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
636 PM PDT THU JUL 30 2015
CAC073-310145-
/O.EXP.KSGX.FF.W.0019.000000T0000Z-150731T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO CA-
636 PM PDT THU JUL 30 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN SAN DIEGO COUNTY WILL
EXPIRE AT 645 PM PDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3289 11649 3307 11656 3306 11625 3297 11610
3262 11611 3261 11624
$$
ALBRIGHTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 1:42 PM PDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 30, 1:42 PM PDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
142 PM PDT THU JUL 30 2015
.SYNOPSIS...
WARM AND HUMID TODAY WITH ISOLATED TO NUMEROUS SHOWERS AND
THUNDERSTORMS OVER THE AREA. FLASH FLOOD WATCH FOR
MOUNTAINS/DESERTS/INLAND EMPIRE THROUGH THIS EVENING. DRIER...WITH
NEAR NORMAL HIGH TEMPERATURES...THIS WEEKEND INTO EARLY NEXT WEEK
AS HIGH PRESSURE BUILDS ALOFT. NIGHT/MORNING LOW CLOUDS ALONG THE
COAST AND BREEZY WESTERLY WIND THROUGH MOUNTAIN PASSES AND ALONG
DESERT MOUNTAIN SLOPES THROUGH THE PERIOD.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
AT 1 PM PDT...WATER VAPOR SATELLITE IMAGERY DISPLAYED A BROAD
UPPER-LEVEL RIDGE STRETCHING FROM THE LOWER MISSISSIPPI VALLEY TO
CENTRAL NEVADA...AND A WEAK UPPER-LEVEL LOW AROUND 200 MILES SSW
OF SAN DIEGO. COMPOSITE RADAR IMAGERY SHOWED SCATTERED SHOWERS AND
THUNDERSTORMS...MAINLY OVER THE RIVERSIDE COUNTY AND SAN
BERNARDINO COUNTY MOUNTAINS. WITH HIGH PRECIPITABLE WATER
VALUES...DIURNAL HEATING AND COOLING ALOFT...CONVECTIVE ACTIVITY
IS EXPECTED TO STRENGTHEN AND INCREASE THROUGH THIS
AFTERNOON...MAINLY OVER THE INLAND VALLEYS...MOUNTAINS AND
DESERTS. GIVEN THE MID AND UPPER-LEVEL WINDS...MOST STORMS ARE
MOVING AROUND 15 TO 20 MPH. HOWEVER...IF ANY OF THESE STORMS
BECOME STATIONARY OR TRAIN OVER A LOCATION...THERE IS A GOOD
POTENTIAL FOR FLASH FLOODING. THE FLASH FLOOD WATCH FOR THE
MOUNTAINS...DESERTS AND INLAND EMPIRE REMAINS IN EFFECT THROUGH 8
PM PDT THIS EVENING. A WEAK UPPER-LEVEL WAVE MOVING ACROSS THE
REGION TONIGHT WILL CREATE THE POSSIBILITY OF AN ISOLATED
SHOWER/THUNDERSTORM OVER THE MOUNTAINS AND DESERTS.
ON FRIDAY...FLOW WILL SHIFT FROM SE TO MORE SOUTHERLY...ADVECTING
DRIER AIR INTO THE REGION. THIS WILL CREATE LESS OF A FLASH FLOOD
THREAT AND LOWER THE COVERAGE OF AFTERNOON THUNDERSTORMS COMPARED
TO TODAY. MODELS ARE TRENDING DRIER FOR THE WEEKEND INTO EARLY
NEXT WEEK AS THE AFOREMENTIONED UPPER-LEVEL RIDGE BUILDS TO THE
SE. THEREFORE...HAVE LOWERED POPS TO SLIGHT CHANCE FOR MOUNTAIN
AND HIGH DESERT AREAS ON SATURDAY...WITH A DRY FORECAST FOR SUNDAY
THROUGH TUESDAY. THE 30/1200 GFS BRINGS MOISTURE BACK INTO THE
REGION NEXT WEDNESDAY AS IT PULLS THE HIGH BACK NORTH...WHILE THE
ECMWF MAINTAINS DRY SOUTHWESTERLY FLOW ALOFT. A SLIGHT CHANCE OF
AFTERNOON THUNDERSTORMS HAS BEEN ADDED TO MOUNTAIN AND DESERT
AREAS WEDNESDAY AND THURSDAY. BUILDING HEIGHTS ALOFT WILL HELP
RAISE HIGH TEMPERATURES TO NEAR NORMAL...AND MAINTAIN A SHALLOW
MARINE LAYER WITH PATCHY NIGHT/MORNING LOW CLOUDS/FOG ALONG THE
COAST AND COASTAL VALLEYS. NORMAL ONSHORE PRESSURE GRADIENTS WILL
CREATE BREEZY WESTERLY WINDS THROUGH MOUNTAIN PASSES AND ALONG
DESERT MOUNTAIN SLOPES IN THE AFTERNOONS/EVENINGS THROUGH THE
PERIOD.
&&
.AVIATION...
302015Z...COAST/VALLEYS...LOW CLOUDS ARE PERSISTING
OVER THE COASTAL WATERS AND HOVERING JUST OFF THE COAST. THERE IS A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING
ACROSS THE ENTIRE REGION...THOUGH THE MOUNTAINS WILL BE FAVORED.
HOWEVER...CONFIDENCE ON TIMING IS LOW SO WILL MONITOR FOR VCTS
INCLUSION IN THE TAFS. STRATUS WITH BASES NEAR 1500 FT MSL AND TOPS
2000 FT MSL WILL PUSH BACK INLAND AFTER 31/0200Z.
MTNS/DESERTS...A CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUES
THROUGH THIS EVENING ACROSS THE MTS AND DESERTS. THUNDERSTORM BASES
WILL GENERALLY BE AOA 8000 FT MSL WITH TOPS TO 40000 FT MSL. THE
MAIN THREATS FROM THESE STORMS WILL BE BRIEF HEAVY RAIN AND FREQUENT
CLOUD-TO-CLOUD AND CLOUD-TO-GROUND LIGHTNING.
&&
.MARINE...
115 PM...THERE IS A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS OVER THE INNER COASTAL WATERS THROUGH THIS EVENING.
OTHERWISE...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH SUNDAY.
&&
.BEACHES...
115 PM...THE ELEVATED SURF WILL SUBSIDE TODAY AS THE
SWELL DECLINES TO AROUND 2 FT AT 14-15 SEC...BUT THE RISK OF STRONG
RIP CURRENTS AND LIGHTNING WILL PERSIST THROUGH THE EVENING.
THEREFORE THE BEACH HAZARDS STATEMENT WILL CONTINUE THROUGH THIS
EVENING. THE SLOW DOWNWARD TREND IN THE SWELL WILL CONTINUE THROUGH
THE WEEKEND.
&&
.SKYWARN...
SKYWARN ACTIVATION IS REQUESTED FOR SAN DIEGO...WESTERN RIVERSIDE
AND SOUTHWESTERN SAN BERNARDINO COUNTIES.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING FOR APPLE AND
LUCERNE VALLEYS-COACHELLA VALLEY-RIVERSIDE COUNTY MOUNTAINS-
SAN BERNARDINO COUNTY MOUNTAINS-SAN BERNARDINO AND
RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY
DESERTS-SAN DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR
BANNING.
BEACH HAZARDS STATEMENT UNTIL 8 PM PDT THIS EVENING FOR ORANGE
COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
PZ...NONE.
&&
PUBLIC...JJT
AVIATION/MARINE/BEACHES...TS
RADAR...BAIn the hours before
Local storm report, Jul 30, 2:20 PM PDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
220 PM PDT THU JUL 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM LIGHTNING 6 N CAMPO 32.72N 116.47W
07/30/2015 SAN DIEGO CA LAW ENFORCEMENT
LIGHTNING STRIKE STARTED A SMALL FIRE NEAR
INTERSTATE 8 AND KITCHEN CREEK.
&&
NWS SAN DIEGO CA
IRIS SYSTEMLocal storm report, Jul 30, 3:03 PM PDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
303 PM PDT THU JUL 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 4 SW IDYLLWILD-PINE COVE33.71N 116.77W
07/30/2015 RIVERSIDE CA LAW ENFORCEMENT
BOULDERS AND A LARGE AMOUNT OF SAND IN
ROADWAY ALONG HIGHWAY 74 FROM HEAVY RAIN.
&&
JJTLocal storm report, Jul 30, 3:16 PM PDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
316 PM PDT THU JUL 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM FLASH FLOOD 6 NE WRIGHTWOOD 34.43N 117.55W
07/30/2015 SAN BERNARDINO CA PUBLIC
4" OF STANDING WATER AT THE INTERSECTION OF
PHELAN ROAD AND JOHNSON ROAD IN PHELAN. IT
IS A LOW INTERSECTION.
&&
MOEDELocal storm report, Jul 30, 3:20 PM PDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
320 PM PDT THU JUL 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM FLOOD 6 NE WRIGHTWOOD 34.43N 117.55W
07/30/2015 SAN BERNARDINO CA PUBLIC
4" OF STANDING WATER AT THE INTERSECTION OF
PHELAN ROAD AND JOHNSON ROAD IN PHELAN. IT
IS A LOW INTERSECTION.
&&
MOEDELocal storm report, Jul 30, 3:35 PM PDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
335 PM PDT THU JUL 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD 3 W PINE VALLEY 32.85N 116.56W
07/30/2015 SAN DIEGO CA TRAINED SPOTTER
4-6" OF WATER FLOWING ACROSS OLD HIGHWAY 80
IN GUATAY.
&&
MOEDEThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:23 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 52 min |
| Jul 29, 5:34 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 34 min |
| Jul 29, 5:52 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Jul 29, 7:29 PM PDT | Areal Flood Advisory | SGX | Riverside, San Diego | 5 hr |
| Jul 29, 8:16 PM PDT | Flash Flood Watch | SGX | Riverside, San Bernardino, San Diego | 25 hr |
| Jul 30, 1:48 PM PDT | Flash Flood Warning | SGX | Riverside | 5 hr |
| Jul 30, 2:33 PM PDT | Flash Flood Warning | SGX | San Diego | 4 hr |
| Jul 30, 4:58 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 3 hr |
| Jul 30, 4:59 PM PDT | Severe Thunderstorm Warning | SGX | Riverside, San Bernardino | 61 min |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.